Next Article in Journal
Model Equivalence-Based Identification Algorithm for Equation-Error Systems with Colored Noise
Previous Article in Journal
On String Matching with Mismatches
Article Menu

Export Article

Open AccessArticle
Algorithms 2015, 8(2), 271-279;

Dynamics and Fractal Dimension of Steffensen-Type Methods

Institute of Telecommunications and Multimedia Applications (iTEAM), Universitat Politècnica de Valencia, Camino de Vera, s/n, 46022-Valencia, Spain
Institute of Multidisciplinary Mathematics, Universitat Politècnica de València, Camino de Vera, s/n,46022-Valencia, Spain
Author to whom correspondence should be addressed.
Academic Editor: Stefano Mariani
Received: 20 March 2015 / Accepted: 25 May 2015 / Published: 1 June 2015
Full-Text   |   PDF [2380 KB, uploaded 1 June 2015]


In this paper, the dynamical behavior of different optimal iterative schemes for solving nonlinear equations with increasing order, is studied. The tendency of the complexity of the Julia set is analyzed and referred to the fractal dimension. In fact, this fractal dimension can be shown to be a powerful tool to compare iterative schemes that estimate the solution of a nonlinear equation. Based on the box-counting algorithm, several iterative derivative-free methods of different convergence orders are compared. View Full-Text
Keywords: nonlinear equation; derivative-free; dynamical plane; fractal dimension; Padé-like approximant nonlinear equation; derivative-free; dynamical plane; fractal dimension; Padé-like approximant
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited (CC BY 4.0).

Share & Cite This Article

MDPI and ACS Style

Chicharro, F.I.; Cordero, A.; Torregrosa, J.R. Dynamics and Fractal Dimension of Steffensen-Type Methods. Algorithms 2015, 8, 271-279.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics



[Return to top]
Algorithms EISSN 1999-4893 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top